Alert archive / Georgia / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 151, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jun 16, 2016, 4:58 PM EDT for Brooks County, Lowndes County, Georgia; Jefferson County, Madison County, Florida. It was in force for 47 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 16, 2016, 4:58 PM EDT (20:58 UTC)
- Expired
- Jun 16, 2016, 5:45 PM EDT
- In force
- 47 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Jefferson County, FL, Madison County, FL, Brooks County, GA, Lowndes County, GA
The radar
The Moody AFB radar (KVAX), 42 km from the middle of the area, began a volume at 21:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 16, 5:00 PM EDT | TSTM WND DMG | 1 Ssw Quitman, GA | TREE DOWN ON CARNEY ROAD NEAR GREENVILLE HWY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 9.0 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1854 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 681 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 106 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
685
WUUS52 KTAE 162058
SVRTAE
FLC065-079-GAC027-185-162145-
/O.NEW.KTAE.SV.W.0151.160616T2058Z-160616T2145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
458 PM EDT THU JUN 16 2016
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN JEFFERSON COUNTY IN THE BIG BEND OF FLORIDA...
NORTHEASTERN MADISON COUNTY IN THE BIG BEND OF FLORIDA...
BROOKS COUNTY IN SOUTH CENTRAL GEORGIA...
LOWNDES COUNTY IN SOUTH CENTRAL GEORGIA...
* UNTIL 545 PM EDT
* AT 458 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR QUITMAN...
MOVING EAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
LAKE PARK...QUITMAN...VALDOSTA...REMERTON...DASHER...MORVEN...
DIXIE...PINETTA...BLUE SPRINGS... HAMBURG... NANKIN...EMPRESS...
VALDOSTA REGIONAL AIRPORT... TWIN LAKES... BROOKS CO A/P...
LOVETT AND GROOVERVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3063 8320 3063 8329 3062 8327 3059 8326
3055 8326 3052 8324 3049 8325 3047 8324
3047 8323 3045 8323 3066 8374 3096 8372
3092 8314
TIME...MOT...LOC 2058Z 280DEG 28KT 3077 8357
HAIL...<.75IN
WIND...60MPH
$$
ADLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 3:49 PM EDT, 1 hour 9 minutes earlier.
Area forecast discussion, Jun 16, 3:49 PM EDT, 1 hour 9 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
349 PM EDT THU JUN 16 2016
.NEAR TERM [Through Tonight]...
Convection developed this afternoon across the Florida panhandle,
southeast Alabama and far southwest Georgia. This area also
corresponds with high DCAPE values (higher than the past couple
days) and in particular is co-located with a gradient of higher
DCAPE across the Alabama/Georgia area. This corresponds well with
the severe storms this afternoon. The main threat will continue to
be damaging winds. The HRRR has had a good handle on the storms this
afternoon and suggests, along with other hi-res models, convection
quickly weakening by sunset.
Area remains in an overall troughing pattern overnight with a
subtleshortwave axis over the area this afternoon shifting east
of the CWA tonight. While convection is expected to diminish
quickly by sunset tonight, do expect some activity to re-develop
across mainly the eastern half of the marine area and southeast
part of the CWA late tonight with the highest chances across the
southern extent.
The pattern of above normal low temperatures will continue tonight
with the mid 70s across much of the area.
.SHORT TERM [Friday Through Saturday Night]...
A vigorous shortwave trough currently located over the eastern Great
Lakes is set to dive southeastward across the Mid-Atlantic region
tonight, helping to eject the current broad trough out of the region
and scour out mid and upper level moisture. With seasonably high
boundary layer moisture remaining in place across the region, this
will set the stage for strong to severe convection along the cold
front as it sags southward through the region on Friday afternoon.
Drying at mid and upper levels will allow for strong pre-frontal
surface heating, and coupled with ample low level moisture will
yield instability values generally on the order of 2000-3000 J/Kg
across the region. A ribbon of energy associated with the shortwave
trough over the Atlantic coast will increase mid/upper level shear
(15-25kts at 500mb), supporting the risk for organized storm
structures along the front. At this time, it appears that the
*greatest risk* for severe weather exists across all of our AL, GA,
and far northern FL counties tomorrow, as outlined by the current
SPC day 2 outlook. The *greatest threat* associated with the
strongest storms will be damaging wind gusts, though marginally
severe hail cannot be ruled out.
Timing wise, operational and ECAM model guidance continue to
indicate thunderstorms developing and moving into our northern zones
during the mid to late afternoon hours, with thunderstorms spreading
southward toward the coast into the evening hours. As a result, POPS
are weighted higher north Friday afternoon, with higher POPS
transitioning southward through Friday evening/night. Some rain
chances may linger across the far southern Florida counties on
Saturday as remaining moisture continues to get scoured out of the
area.
High temperatures on Friday will rise into upper 90s away from the
coast, where low to mid 90s will be common. Heat indices will soar
to the mid 100's but appears just below heat advisory criteria.
Saturday will be much more pleasant behind the front, with highs in
the mid to upper 80s across the region.
.LONG TERM [Sunday Through Thursday]...
Upper level ridging and surface high pressure will build into the
region from the north Sunday through early next week, introducing
drier air to the region. Afternoon highs will run several degrees
below seasonal normals on Sunday, before rising to or just above
average by early to mid-week. Rain chances are forecast to remain
below normal (30% or less) for late June during this period.
&&
.AVIATION [Through 18Z Friday]...
Mainly VFR conditions outside of convection.
Due to scattered storm coverage, MVFR to IFR conditions will be
possible when showers and thunderstorms are present. Storms
should dissipate by sunset allowing for VFR conditions to settle
in overnight and into Friday. However, in the morning, ABY and VLD
sites are likely to decrease back to MVFR conditions due to fog.
&&
.MARINE...
Moderate westerly winds are expected to persist through Friday, with
seas generally ranging from 2 to 4 feet. Small crafts should
exercise caution through this period. A cold front approaching the
area from the north will yield increased seas on Friday night/early
Saturday morning, perhaps as high as 5 or 6 feet. Winds are expected
to shift to easterly behind the front this weekend, with decreasing
seas to 2 to 4 feet.
&&
.FIRE WEATHER...
The wet pattern will continue until drier air moves in on Saturday.
Expect high dispersion values in the afternoon. Otherwise, no fire
weather concerns.
&&
.HYDROLOGY...
Locally heavy rainfall from scattered showers and thunderstorms over
the next several days could lead to localized flooding of low lying
and poor drainage areas, especially in urban locations.
However, significant rises on the local river system are not
anticipated from this activity.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 75 98 75 88 71 / 20 30 50 40 10
Panama City 79 89 78 87 74 / 20 20 40 30 20
Dothan 75 97 73 86 70 / 10 30 40 20 10
Albany 74 98 72 86 67 / 20 30 50 10 10
Valdosta 74 97 72 86 68 / 20 30 60 30 10
Cross City 76 92 75 87 71 / 30 30 60 50 30
Apalachicola 78 91 78 87 75 / 20 20 40 40 40
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk until midnight EDT /11 PM CDT/ tonight for
Coastal Bay-Coastal Gulf-South Walton.
GA...None.
AL...None.
GM...None.
&&
NEAR TERM...Fieux
SHORT TERM...Pullin
LONG TERM...Pullin
AVIATION...Chaney/Fieux
MARINE...Pullin
FIRE WEATHER...McDermott
HYDROLOGY...PullinIn the hours before
Special weather statement, Jun 16, 3:37 PM EDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 237 PM CDT THU JUN 16 2016 FLZ007-008-162015- NORTH WALTON FL-CENTRAL WALTON FL- 237 PM CDT THU JUN 16 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WALTON COUNTY UNTIL 315 PM CDT... AT 237 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 11 MILES WEST OF DE FUNIAK SPRINGS...MOVING SOUTHEAST AT 15 MPH. WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... DE FUNIAK SPRINGS...EGLIN AIR FORCE BASE...LIBERTY...NEW HARMONY... OAKWOOD HILLS...PLEASANT RIDGE...POND CREEK...FOX HILL...MOSSY HEAD...DE FUNIAK SPRING AIRPORT...ALPINE HEIGHTS AND NEW HOME. LAT...LON 3082 8639 3087 8624 3062 8607 3055 8639 TIME...MOT...LOC 1937Z 334DEG 14KT 3079 8632 15-HARRIGAN
Local storm report, Jun 16, 3:41 PM EDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
341 PM EDT THU JUN 16 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM TSTM WND DMG 1 N EBENEZER 30.47N 84.59W
06/16/2016 GADSDEN FL 911 CALL CENTER
TREE DOWN ON BEAR CREEK ROAD
&&
EWESTONLocal storm report, Jun 16, 3:42 PM EDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
342 PM EDT THU JUN 16 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM TSTM WND DMG 3 N QUINCY AIRPORT 30.63N 84.59W
06/16/2016 GADSDEN FL 911 CALL CENTER
TRAMPOLINE BLOWN ACROSS MAGNOLIA GLEN ROAD.
&&
EWESTONSpecial weather statement, Jun 16, 4:06 PM EDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
406 PM EDT THU JUN 16 2016
GAZ145-146-157-158-162045-
GRADY GA-THOMAS GA-COLQUITT GA-MITCHELL GA-
406 PM EDT THU JUN 16 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL GRADY...
SOUTHWESTERN COLQUITT...SOUTHEASTERN MITCHELL AND NORTHWESTERN THOMAS
COUNTIES UNTIL 445 PM EDT...
AT 406 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR CAMILLA...MOVING EAST AT 15 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
CAMILLA...MOULTRIE...PELHAM...RIVERSIDE...SCHLEY...FUNSTON...SALE CITY...
MITCHELL CO A/P...HARTSFIELD...COTTON...SOUTH MOULTRIE...CENTER HILL...
BRANCHVILLE...MOULTRIE MUNICIPAL A/P...HINSONTON...BAY...POPLAR ARBOR
CHURCH AND LANEY.
LAT...LON 3107 8437 3129 8431 3125 8373 3108 8373
3107 8404
TIME...MOT...LOC 2006Z 282DEG 14KT 3118 8423
15-HARRIGANLocal storm report, Jun 16, 4:09 PM EDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
409 PM EDT THU JUN 16 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM TSTM WND DMG 2 E STANDLEYS STORE 30.48N 84.20W
06/16/2016 LEON FL EMERGENCY MNGR
TREE DOWN ON MICCOSUKEE ROAD NEAR EDENFIELD ROAD.
&&
EWESTONLocal storm report, Jun 16, 4:17 PM EDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
417 PM EDT THU JUN 16 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0216 PM TSTM WND DMG 4 NE ASHFORD 31.22N 85.18W
06/16/2016 HOUSTON AL BROADCAST MEDIA
TREE ON ROAD NEAR SOUTH COUNTY RD 33 AND EDSEL DEESE RD.
&&
EWESTONThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 8:57 AM EDT | Special Weather Statement | TAE | Calhoun, Dougherty | 48 min |
| Jun 16, 9:23 AM EDT | Special Weather Statement | TAE | Mitchell | 52 min |
| Jun 16, 10:18 AM EDT | Special Weather Statement | TAE | Colquitt, Grady, Mitchell, Thomas, Tift | 42 min |
| Jun 16, 11:20 AM EDT | Special Weather Statement | TAE | Brooks, Lanier, Lowndes | 40 min |
| Jun 16, 11:30 AM EDT | Severe Thunderstorm Warning | TAE | Brooks, Lanier, Lowndes | 45 min |
| Jun 16, 2:06 PM EDT | Severe Thunderstorm Warning | TAE | Early | 39 min |
| Jun 16, 2:12 PM EDT | Special Weather Statement | TAE | Clay | 48 min |
| Jun 16, 2:28 PM EDT | Severe Thunderstorm Warning | TAE | Decatur, Early, Miller, Seminole | 47 min |
| Jun 16, 3:02 PM EDT | Severe Thunderstorm Warning | TAE | Decatur, Miller, Seminole | 28 min |
| Jun 16, 3:13 PM EDT | Special Weather Statement | TAE | Miller | 17 min |
| Jun 16, 3:27 PM EDT | Special Weather Statement | TAE | Decatur, Grady | 48 min |
| Jun 16, 3:52 PM EDT | Severe Thunderstorm Warning | TAE | Colquitt, Grady, Thomas | 53 min |
| Jun 16, 4:06 PM EDT | Special Weather Statement | TAE | Colquitt, Mitchell | 39 min |
| Jun 16, 4:36 PM EDT | Severe Thunderstorm Warning | TAE | Brooks, Lowndes, Thomas | 24 min |
| Jun 16, 5:20 PM EDT | Special Weather Statement | TAE | Tift | 40 min |
| Jun 16, 5:38 PM EDT | Severe Thunderstorm Warning | TAE | Berrien, Colquitt, Cook, Irwin, Tift | 37 min |
| Jun 16, 5:41 PM EDT | Special Weather Statement | TAE | Lowndes | 19 min |
| Jun 16, 6:13 PM EDT | Special Weather Statement | TAE | Berrien | 47 min |
| Jun 16, 5:50 AM EDT | Special Marine Warning | TAE | 55 min | |
| Jun 16, 11:10 AM EDT | Rip Current Statement | TAE | Bay, Gulf, Walton | 13 hr |
| Jun 16, 12:50 PM EDT | Special Weather Statement | TAE | Holmes | 25 min |
| Jun 16, 1:16 PM EDT | Special Weather Statement | TAE | Wakulla | 29 min |
| Jun 16, 1:18 PM EDT | Severe Thunderstorm Warning | TAE | Holmes, Jackson, Washington | 27 min |
| Jun 16, 1:43 PM EDT | Special Weather Statement | TAE | Holmes | 47 min |
| Jun 16, 2:17 PM EDT | Severe Thunderstorm Warning | TAE | Calhoun, Gadsden, Jackson, Liberty | 28 min |
| Jun 16, 2:22 PM EDT | Special Weather Statement | TAE | Holmes | 53 min |
| Jun 16, 2:40 PM EDT | Severe Thunderstorm Warning | TAE | Gadsden, Liberty | 23 min |
| Jun 16, 2:51 PM EDT | Special Weather Statement | TAE | Walton | 39 min |
| Jun 16, 3:20 PM EDT | Special Weather Statement | TAE | Jefferson | 25 min |
| Jun 16, 3:24 PM EDT | Severe Thunderstorm Warning | TAE | Jefferson, Leon | 7 min |
| Jun 16, 3:37 PM EDT | Special Weather Statement | TAE | Walton | 38 min |
| Jun 16, 4:25 PM EDT | Severe Thunderstorm Warning | TAE | Walton | 35 min |
| Jun 16, 4:40 PM EDT | Special Marine Warning | TAE | 50 min | |
| Jun 16, 5:01 PM EDT | Severe Thunderstorm Warning | TAE | Walton | 14 min |
| Jun 16, 6:33 PM EDT | Special Weather Statement | TAE | Liberty | 42 min |
| Jun 16, 6:45 PM EDT | Severe Thunderstorm Warning | TAE | Calhoun, Gulf, Liberty | 30 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2016Severe Thunderstorm Warnings in Florida, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.